| Catalog Number |
GS9090SD |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Foreign Body Reaction (1868); Intracranial Hemorrhage (1891); Thromboembolism (2654); Convulsion/Seizure (4406); Swelling/ Edema (4577)
| Date of Event |
03/17/2026
Type of Reportable Event
Death
Additional Manufacturer Narrative
Manufacturer ref# (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.The complaint was submitted with angiographic and mri images, which are pending further analysis.Section d4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.Section h4: the device manufacture date is not known as the device lot number is not available / not reported.The reported foreign body reaction was thoroughly reviewed with the medical safety officer (mso) on (b)(6) 2026.Per the mso, the cerebase guide catheter distal access has an outer hydrophilic coating and a ptfe-lined inner lumen, both intended to reduce friction and enhance device trackability and maneuverability during intravascular procedures.The materials used in both the hydrophilic coating and ptfe liner for cerenovus products have undergone appropriate biocompatibility and durability testing in accordance with applicable standards.Adverse reactions potentially associated with hydrophilic coatings are recognized in the literature and by regulatory authorities, such as the u.S.Food and drug administration, and are generally linked to coating separation phenomena (e.G., flaking, shedding, or delamination), which in rare cases may result in embolic or inflammatory responses.Based on the information provided, there is insufficient evidence to directly attribute the reported foreign body reaction to the coating material of the cerebase guide catheter.This is further confounded by the use of multiple coated devices during the procedure, many of which incorporate similar materials and coating technologies.However, given that the reporting physician has raised the possibility of a coating-related etiology and the cerebase device cannot be reasonably excluded as a contributing factor, the event will be conservatively reported to the usfda as such.Thromboembolism and cerebral hemorrhage are known potential complications associated with endovascular embolization procedures and are also listed in the instructions for use (ifu) for the cerebase guide catheter as such.There was no alleged quality issue related to the used device, as the device performed as intended.It was reported that immediately after the procedure, distal embolic showering was observed.The reported embolic events may represent procedure-related thromboembolism, which can progress to ischemic infarction with subsequent hemorrhagic transformation, likely exacerbated by antithrombotic therapy.The clinical course progressed to include cerebral edema, with concern for possible foreign body reaction.There is no medical evidence to suggest that a foreign body reaction would be related to the cerebase guide catheter, given the catheter has only transient intravascular contact and there were no reports of device separation while in patient.This finding is more consistent with post-ischemic inflammation/edema.Additionally, a foreign body reaction was speculative and unconfirmed.Based on the temporal association between device use and the onset of post-procedural embolic events and the associated clinical deterioration, a causal relationship to the cerebase device cannot be definitively established nor ruled out.However, given the severity of the patient¿s condition, including persistent status epilepticus and intracranial hemorrhages requiring ongoing medical intervention, this event meets the definition of a serious injury.Since the relationship between the events to the cerebase device as a contributing factor cannot be established, this event does meet us fda reporting criteria under 21 cfr 803 with a classification of ¿serious injury,¿ with an awareness date of (b)(6) 2026.The file will be re-reviewed if additional information is received at a later date.As part of the ongoing investigation process, additional information was received on (b)(6) 2026.It was disclosed that a localized foreign body reaction was observed within the internal carotid artery (ica), which anatomically corresponds to the area of guide catheter placement.The treating physician noted a potential association with catheter coating interaction; however, this remains unconfirmed.While associated medical images were referenced, the angiographic images provided demonstrate an occluded anterior communicating artery aneurysm following coil embolization and does not substantiate the reported reaction.Alternative etiologies, including post-ischemic inflammatory changes, cannot be excluded.Further, there is insufficient evidence to directly attribute the reported foreign body reaction to the coating material of the cerebase guide catheter; therefore, a definitive causal relationship cannot be established.This assessment is further confounded by the use of multiple coated devices during the procedure, many of which incorporate similar materials and coating technologies.However, based on this newly received information, specifically the treating physician¿s concern regarding a coating-related etiology, the presence of a plausible mechanism, and the updated patient outcome of death, the cerebase device cannot be reasonably excluded as a contributing factor.Accordingly, the event of a foreign body reaction and the patient outcome of death meet us fda reporting criteria under 21 cfr 803 with a classification of ¿death,¿ with an awareness date of(b)(6) 2026.The file will be re-reviewed if additional information is received at a later date.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
It was reported, via a healthcare professional, that a cerebase gs 90, 90 cm, straight, distal (gs9090sd/ 31817846) was used for a balloon-assisted coiling procedure on tuesday (b)(6) 2026.¿shortly thereafter, follow-up mri showed multiple point embolization immediately after the procedure.¿ on saturday (b)(6) 2026, the patient¿s status was reported as ¿generalized status epilepticus on ct scan, multiple hemorrhages on the basal ganglia.¿ the patient was on anticoagulation therapy, eliquis and aspirin.On monday (b)(6) 2026, edema was observed and there was concern for possible foreign body reaction.Medication was paused.On (b)(6) 2026, the patient¿s status was reported as ¿still in status epilepticus, on quadruple medication and tracheotomized.¿ the event was reported as such, ¿patient was scheduled for coiling.(b)(6) 2026: balloon-assisted coiling started.Used: cerebase, eclipse, sl10 excelsior.Shortly thereafter, follow-up mri with multiple point embolizations immediately after the procedure.Saturday: generalized status epilepticus on ct scan, multiple hemorrhages on the basal ganglia.Eliquis and aspirin.(b)(6) 2026: edema, foreign body reaction? medication was paused.(b)(6) 2026: still in status epilepticus, on quadruple medication and tracheotomized.¿ additional information was received on (b)(6) 2026.Summary: per the information provided, the lot number for the used cerebase device is 31817846; this device information has been updated in the initial note above.Regarding whether a foreign body reaction was confirmed and if any associated medical images are available, it was reported an image was provided (see medical imaging review below), and that autopsy is following the case (patient died).The access site was the left internal carotid artery (ica) and the target vessel was the anterior communicating artery (aca).Relevant vessel/aneurysm characteristics were reported as ¿wide-neck-aneurysm recurrence after prior coiling 2020 (sah), acoma aneurysm.¿ the patient died on (b)(6) 2026 due to long-lasting status epilepticus (5 x antiepileptic medication) and multiple micro- and macrobleedings.Regarding whether there was evidence of vessel damage or thromboembolism, it was reported ¿punctuate microembolisms cortical (mri 1 day postop), bleedings and edema occurred periventricular, stem ganglia, cortical and in the deep white matter, exceeding the few locations of microembolism (mri 6 days postop).¿ ¿there were few microembolisms in the left ica territory postoperative, foreign body reaction occurred in the ica territory.Aneurysm was treated in the aca territory.The physician's opinion on possible factors that may have contributed to the event was reported as ¿unclear, maybe catheter interaction with damage to the inner or outer coating of a catheter.¿ it was confirmed that there were no device deficiencies.The patient had a long intensive care stay prior to the death.The patient was a 63-year-old female, with a history of subarachnoid hemorrhage in (b)(6) 2020, obesity class iii, and no known allergies.No further information was provided.
Additional Manufacturer Narrative
Manufacturer ref# (b)(4).Updated sections on this medwatch: b4, d4, g3, g6, h2, h4, h6 and h11.The medical imaging was reviewed by cerenovus medical safety officer, the assessment reads as follows: ¿angiographic images show coil embolisation of an anterior communicating artery aneurysm.These images show no obvious device malfunction is apparent and the aneurysm appears occluded.Ct scan from (b)(6) 2026 shows several small areas of haemorrhage in the left hemisphere and evidence of a previous right sided craniotomy.The ventricular system is dilated.Mri images from (b)(6) 2026 show ventriculomegaly, right frontal leukomalacia and multiple small lesions on the left side consistent with haemorrhage.Mri images from (b)(6) 2026 show signal change in the right frontal and numerous left sided lesions.The appearances are consistent with multiple small haemorrhages in the left hemisphere.Did the patient have previous treatment for a right mca aneurysm?¿ a manufacturing record evaluation was performed for the finished device 31817846 number, and no internal actions related to the malfunction were identified.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
Additional Manufacturer Narrative
Manufacturer ref# (b)(4).Updated sections on this medwatch: a2.B4, b5, g3, g6, h2, and h11.Correction: section a2 - patient age at the time of event: 63.Section b5: additional information was received on 19-may-2026.Summary: per the information provided, there was no resistance encountered while advancing the device or ancillary devices.There was no damage noted to the device and no device deficiencies.Regarding whether the reported events required any medical or surgical intervention to prevent permanent impairment or further harm, it was reported ¿yes, antiepileptic treatment adjustment and prolonged icu treatment.¿ the patient was treated with dexamethasone, quetiapine, and levetiracetam.In the physician's opinion, factors that may have contributed to the event was an ¿autoimmune reaction to catheter material possible.¿ a foreign body reaction was possibly suspected.Regarding whether there was evidence of vessel damage, thromboembolism or edema, reference was made to the submitted mri sequences with edema and multiple microbleeds.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.